ZocdocAnswersI got face-paint in my eye, will there be any permanent damage?

Question

I got face-paint in my eye, will there be any permanent damage?

I gr facepaint in my eyes on Friday and this has cause blurred vision (to the extent i cant make out shapes or colours) watery eye , constant pain in my eye , bloodshot eye and i can barely open it. I went to the pharmacy and they gave me antibiotic eyedrops which haven't helped at all. What should i do now? And will there be permanent damage. Thanks c

Answer

That is an excellent question and one that is best answered by your primary care doctor or a specialist such as an ophthalmologist. In general, most commercially available face paints are likely to be non-toxic and safe to use and although it hurts and is causing some symptoms of blurry vision and pain, it is unlikely to be something that is permanent. That being said, it is unclear what the face paint was and whether there is any concern for getting it into the eyes based upon the substances used for the dye. For these reasons, it is important that you see a doctor as soon as possible because only they will be able to figure out what has happened with your eye and what the likelihood of a full recovery is. Because eye sight is such an important sense, it is important that you are evaluated as soon as possible because if there is a chance for damage to your eyes, the earlier they find out and attempt to treat it. the potentially better the outcome can be with regards to your eyesight. Try and get the packaging for the face paint if you can and bring that to your doctor if possible.

This answer is for general informational purposes only and is not a substitute for professional medical advice.

If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.